Ask a Dog Vet and Get Answers to Your Dog Veterinary Questions
Hi, I'm Dr. Peter. Welcome to JustAnswer. I'm reviewing your question now, and will post back with your reply ASAP.
Thanks for asking your question. First I need to ask you a few questions so that I can be well informed and give you the best advice.
1- How long has this been going on?
2- Did the weakness start since he started vomiting?
3- Any pre existing medical conditions?
4- What is the name of the medication he is on?
5- How much does he weigh?
Friend, I am sorry I am on my way out now for the night. I will opt out so another expert can help you.
It appears your first expert had to leave the conversation. My name is Rebecca. I am a veterinarian and will do my best to help. How is your Boxer doing today?
Both of the medications he is taking can cause vomiting. Doxycycline has to be taken on a full stomach or it causes vomiting, and carprofen also can upset the stomach.
Tick borne diseases do not often cause vomiting. If this were my own dog, I would start medication for vomiting such as Cerenia (prescription only but the best vomiting medication I know) or famotidine (over the counter; a 70 pound dog would take 20 mg twice daily; also called Pepcid AD). I would also take an Xray to see if I could see a reason for the vomiting. I would probably stop the doxycycline until he stops vomiting, or only give it after a meal when he can keep food down.
I am very worried about this much vomiting, especially in a Boxer that is 10. Sadly, this wonderful breed is very prone to cancer, and I worry about that possibility in any middle aged sick Boxer. Xrays are where I would start, and some basic blood tests if that has not been done.
Let me know if I can help with or answer anything else.